Patient: I had protected intercourse with my boyfriend but afterwards we realized the condom had broken, we went and got a plan b and I took it within the hour. I’m now 5 days late so I took a pregnancy test and it came back negative. Yesterday (6 days after 1st intercourse), we had sex again but this time the condom did its job. I am experiencing discharge and slight cramps. I knows that there’s a possibility I’m pregnant but is it also possible plan b and my intercourse has effected my period? and if so what is other information I could know to put me at ease? (in the chance I am pregnant, I would prefer my parents wouldn’t know so if anyone had ideas on what do that would be helpful too, and I am under 18)
Doctor: Welcome to Ask The Doctor.We are here to help you on this medical health advice platform.Plan B , that is emergenc y contraceptive pill should be used only in case of emergency. It should be taken immediately after unplanned and unprotected sexual intercourse and maximum with in 72 hours. Since you have taken it already, it is very unlikely that you will get pregnant. As far as pregnancy is concerned, you have to just wait and watch. In case, you miss your periods, you should get a urine pregnancy test done at home after 10 days of missing the periods. However, let me bring it to your notice, that one can have irregular periods, after consumption of emergency contraceptive pill.Share my opinion with your doctor.I hope it helps.Stay Healthy.